MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH POST IBF UI H 12MM 18DEG 26/9; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH POST IBF UI H 12MM 18DEG 26/9; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number PUI91206
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 during a tlif the surgeon tried to twist a conduit 12mm ht cage and felt a crunch.It was discovered through x-ray that the implant broke.The damaged implant and all pieces were removed and a new cage was placed.The procedure was successfully completed with a surgical delay of 20 minutes.There was generation of fragments which were removed without any additional intervention.The x ray was taken to confirm that all the pieces were removed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h6: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the post ibf ui h 12mm 18deg 26/9 was observed broken and bending.No other issues were observed.Therefore, the reported condition can be confirmed.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.According to the ifu 090290201, implants can break when subjected to the increased loading associated with delayed union or nonunion.The implant can fail due to excessive load, wear and tear, or infection.Internal fixation devices are load-sharing devices that are used to obtain an alignment until normal healing occurs.If healing is delayed, or does not occur, the implant may eventually break due to material fatigue.The degree of success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the device.Notches, scratches, or bending of the implant during the course of surgery may also contribute to early failure.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the post ibf ui h 12mm 18deg 26/9 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # pui91206.Lot # e21la0572.Supplier: (b)(4).Batch1: lot qty of (b)(4) units were released on 02 aug 2021 with no discrepancies.No ncrs were generated during production.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: photo investigation: the product was not returned to j&j medtech orthopaedics; however photos were provided for review.The photo investigation revealed that the post ibf ui h 12mm 18deg 26/9 was observed broken and bending.No other issues were observed.Therefore, the reported condition can be confirmed.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.According to the ifu 090290201, implants can break when subjected to the increased loading associated with delayed union or nonunion.The implant can fail due to excessive load, wear and tear, or infection.Internal fixation devices are load-sharing devices that are used to obtain an alignment until normal healing occurs.If healing is delayed, or does not occur, the implant may eventually break due to material fatigue.The degree of success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the device.Notches, scratches, or bending of the implant during the course of surgery may also contribute to early failure.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the post ibf ui h 12mm 18deg 26/9 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical device investigation: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that post ibf ui h 12mm 18deg 26/9 was broken in three sections and the surface of the implant is bent, ikely caused due to excessive twist during the procedure.No issues related to material were identified.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.According to the ifu 090290201, implants can break when subjected to the increased loading associated with delayed union or nonunion.The implant can fail due to excessive load, wear and tear, or infection.Internal fixation devices are load-sharing devices that are used to obtain an alignment until normal healing occurs.If healing is delayed, or does not occur, the implant may eventually break due to material fatigue.The degree of success of union, loads produced by weight bearing, and activity levels will, among other conditions, dictate the longevity of the device.Notches, scratches, or bending of the implant during the course of surgery may also contribute to early failure.A dimensional inspection for the post ibf ui h 12mm 18deg 26/9 was not performed due to post manufacturing damage.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the post ibf ui h 12mm 18deg 26/9 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # pui91206 lot # e21la0572 supplier: (b)(4).Batch 1: lot qty of (b)(4) units were released on 02 aug 2021 with no discrepancies.No ncrs were generated during production.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POST IBF UI H 12MM 18DEG 26/9
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key20557661
Report Number3013730328-2024-00064
Device Sequence Number18367268
Product Code MAX
UDI-Device Identifier04260557821169
UDI-Public(01)04260557821169(10)E21LA0572
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPUI91206
Device Lot NumberE21LA0572
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/14/2024
11/20/2024
12/09/2024
12/12/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/19/2024
11/21/2024
12/11/2024
12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age45 YR
Patient SexMale